Overdosage with Labetalol hydrochloride causes excessive hypotension that is posture sensitive and, sometimes, excessive bradycardia. Patients should be placed supine and their legs raised if necessary to improve the blood supply to the brain.
The following additional measures should be employed if necessary.
Excessive bradycardia: Administer atropine or epinephrine.
Cardiac failure: Administer a digitalis glycoside and a diuretic. Dopamine or Dobutamine may also be useful.
Hypotension: Administer vasopressors, e.g. Norepinephrine. There is pharmacologic evidence that Norepinephrine may be the drug of choice.
Bronchospasm: Administer Epinephrine and/or an aerosolized beta2-agonist. Seizures-administer diazepam.
In severe beta-blocker overdose resulting in hypotension and/or bradycardia, glucagon has been shown to be effective when administered in large doses (5 to 10 mg rapidly over 30 seconds, followed by continuous infusion of 5 mg/h that can be reduced as the patient improves).